Hypothyroid 23 Year Old GirlThu, Apr 7th 2011
I am a 23 year old active girl. I have a loving boyfriend, a fairly decent family and I have confidence in my daily routines. I don't feel ugly or have low self esteem, and, consider myself "normal."
My only thing is with school. There have been times where I've had an amazing teacher and do well in the course. However, for the most part school is a struggle. I do have a hypothyroid condition which, I've been told, distracts me and blurs my memory. I feel like it's more than that.
I always feel like everyone in my classes are smarter than me and I feel dumb. It takes me longer to process things and studying seems like a waste of time. I have a hard time focusing. I'm so nervous because I'm working towards becoming a nurse and it's a hard degree.
All my friends and family say that,"if you put your mind to it you can do anything." But, I truly do not believe them. I keep contemplating whether I'll be able to handle it.
Am I dumb? Is there a pill I can take to help me focus?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.